Alert archive / Hawaii / Wind Advisories in 2016
Wind Advisory 20, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 5, 2016, 3:37 PM HST for Hawaii County, Honolulu County, Kalawao County, Hawaii. It took effect at Apr 5, 2016, 6:00 PM HST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2016, 3:37 PM HST (01:37 UTC)
- In effect from
- Apr 5, 2016, 6:00 PM HST
- Expired
- Apr 7, 2016, 11:54 AM HST
- In force
- 42 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI
The radar
The Molokai radar (PHMO), 57 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551 WWHW70 PHFO 060137 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST TUE APR 5 2016 ...WIND ADVISORY FOR LANAI... .WINDS WILL INCREASE TONIGHT BEHIND A COLD FRONT MOVING ACROSS THE AREA. HIZ014-015-061445- /O.NEW.PHFO.WI.Y.0020.160406T0400Z-160407T0400Z/ LANAI MAKAI-LANAI MAUKA- INCLUDING THE CITIES OF...MANELE...LANAI CITY 337 PM HST TUE APR 5 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * TIMING...THROUGH 6 PM HST WEDNESDAY. . WINDS...NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. && $$ BURKE
5 follow-up statements
367 WWHW70 PHFO 061342 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 AM HST WED APR 6 2016 ...WIND ADVISORY IN EFFECT THROUGH 6 PM HST THIS EVENING... .STRONG HIGH PRESSURE BUILDING WELL NORTH OF KAUAI...AND A STALLED FRONT OVER THE BIG ISLAND...WILL RESULT IN WINDY NORTHEASTERLY TRADE WINDS ACROSS PORTIONS OF MAUI COUNTY AND THE BIG ISLAND TODAY. HIZ016-018-025-026-070400- /O.EXA.PHFO.WI.Y.0020.000000T0000Z-160407T0400Z/ KAHOOLAWE-MAUI LEEWARD WEST-BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...LAHAINA...KAANAPALI...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA 342 AM HST WED APR 6 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * TIMING...THROUGH 6 PM HST WEDNESDAY. . WINDS...NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. && $$ HIZ014-015-070400- /O.CON.PHFO.WI.Y.0020.000000T0000Z-160407T0400Z/ LANAI MAKAI-LANAI MAUKA- INCLUDING THE CITIES OF...MANELE...LANAI CITY 342 AM HST WED APR 6 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH 6 PM HST WEDNESDAY. . WINDS...NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. && $$
973 WWHW70 PHFO 061751 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 751 AM HST WED APR 6 2016 ...WIND ADVISORY IN EFFECT THROUGH 6 PM HST THIS EVENING... .STRONG HIGH PRESSURE BUILDING WELL NORTH OF KAUAI...AND A STALLED FRONT OVER THE BIG ISLAND...WILL RESULT IN WINDY NORTHEASTERLY TRADE WINDS ACROSS PORTIONS OF OAHU...MAUI COUNTY AND THE BIG ISLAND TODAY. HIZ006-070200- /O.EXA.PHFO.WI.Y.0020.000000T0000Z-160407T0400Z/ WAIANAE COAST- INCLUDING THE CITIES OF...NANAKULI...MAKAHA 751 AM HST WED APR 6 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH 6 PM HST WEDNESDAY. * IMPACTS...WINDS THIS STRONG WILL CAUSE LOOSE OBJECTS TO BLOW AROUND...MAY MAKE DRIVING DIFFICULT...AND COULD RESULT IN DOWNED TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ014>016-018-025-026-070200- /O.CON.PHFO.WI.Y.0020.000000T0000Z-160407T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI LEEWARD WEST- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...LAHAINA... KAANAPALI...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 751 AM HST WED APR 6 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH 6 PM HST WEDNESDAY. * IMPACTS...WINDS THIS STRONG WILL CAUSE LOOSE OBJECTS TO BLOW AROUND...MAY MAKE DRIVING DIFFICULT...AND COULD RESULT IN DOWNED TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
551 WWHW70 PHFO 070139 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 PM HST WED APR 6 2016 ...WIND ADVISORY IN EFFECT FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND... .STRONG HIGH PRESSURE BUILDING WELL NORTH OF KAUAI...AND A STALLED FRONT OVER THE BIG ISLAND...WILL RESULT IN WINDY NORTHEASTERLY TRADE WINDS ACROSS PORTIONS OF MAUI COUNTY AND THE BIG ISLAND. HIZ006-070245- /O.CAN.PHFO.WI.Y.0020.000000T0000Z-160407T0400Z/ WAIANAE COAST- INCLUDING THE CITIES OF...NANAKULI...MAKAHA 339 PM HST WED APR 6 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY FOR OAHU. $$ HIZ014>016-018-025-026-070945- /O.EXT.PHFO.WI.Y.0020.000000T0000Z-160407T1600Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI LEEWARD WEST- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...LAHAINA... KAANAPALI...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 339 PM HST WED APR 6 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH 6 AM HST THURSDAY. * IMPACTS...WINDS THIS STRONG WILL CAUSE LOOSE OBJECTS TO BLOW AROUND...MAY MAKE DRIVING DIFFICULT...AND COULD RESULT IN DOWNED TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
593 WWHW70 PHFO 071305 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 305 AM HST THU APR 7 2016 ...WIND ADVISORY IN EFFECT FOR LANAI... .HIGH PRESSURE BUILDING NORTH OF THE STATE...AND A STATIONARY FRONT OVER THE BIG ISLAND...WILL RESULT IN STRONG TRADE WINDS ACROSS THE ISLAND OF LANAI THIS MORNING. WINDS ARE EXPECTED TO WEAKEN BELOW THE ADVISORY CRITERIA BY THIS AFTERNOON. HIZ016-018-025-026-071415- /O.CAN.PHFO.WI.Y.0020.000000T0000Z-160407T1600Z/ KAHOOLAWE-MAUI LEEWARD WEST-BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...LAHAINA...KAANAPALI...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA 305 AM HST THU APR 7 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA...THEREFORE...THE ADVISORY IS CANCELLED. $$ HIZ014-015-072200- /O.EXT.PHFO.WI.Y.0020.000000T0000Z-160407T2200Z/ LANAI MAKAI-LANAI MAUKA- INCLUDING THE CITIES OF...MANELE...LANAI CITY 305 AM HST THU APR 7 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH NOON TODAY. * IMPACTS...WINDS THIS STRONG WILL CAUSE LOOSE OBJECTS TO BLOW AROUND...MAY MAKE DRIVING DIFFICULT...AND COULD RESULT IN DOWNED TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
153 WWHW70 PHFO 072154 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1154 AM HST THU APR 7 2016 ...WIND ADVISORY CANCELED... HIZ014-015-072300- /O.CAN.PHFO.WI.Y.0020.000000T0000Z-160407T2200Z/ LANAI MAKAI-LANAI MAUKA- INCLUDING THE CITIES OF...MANELE...LANAI CITY 1154 AM HST THU APR 7 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 5, 3:37 PM HST, 0 minutes earlier.
Area forecast discussion, Apr 5, 3:37 PM HST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST TUE APR 5 2016 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE ISLAND CHAIN TONIGHT BEFORE STALLING NEAR THE BIG ISLAND ON WEDNESDAY. CLOUDS AND PASSING SHOWERS WILL ACCOMPANY THE FRONT. BREEZY NORTH TO NORTHEAST WINDS WILL FOLLOW IN THE FRONTS WAKE. A TYPICAL TRADE WIND WEATHER PATTERN IS EXPECTED THURSDAY AND FRIDAY AS HIGH PRESSURE PASSES BY TO OUR NORTH. MOISTURE EMBEDDED IN THE TRADES WILL PROVIDE FOR PASSING SHOWERS MAINLY FOR WINDWARD AND MAUKA AREAS. WINDS WILL BECOME LIGHTER ON SATURDAY AS A WEAK TROUGH DEVELOPS NEAR THE STATE. ANOTHER AREA OF HIGH PRESSURE WILL BE BUILDING IN TO OUR NORTH EARLY NEXT WEEK WITH TRADE WINDS ONCE AGAIN RETURNING. && .DISCUSSION... SATELLITE IMAGERY SHOWS A COLD FRONT NEAR OAHU. THE FRONT IS FORECAST TO MOVE DOWN THE ISLAND CHAIN TONIGHT THEN STALL NEAR THE BIG ISLAND ON WEDNESDAY. THE FRONT WILL BRING AN INCREASE IN SHOWERS DURING ITS PASSAGE. MOST SHOWERS ARE EXPECTED TO BE LIGHT TO MODERATE IN INTENSITY. HIGHEST RAINFALL TOTALS ARE EXPECTED OVER NORTH FACING SLOPES. NORTHERLY WINDS WILL INCREASE AFTER THE FRONTS PASSAGE BECOMING QUITE BREEZY OVER AREAS WITH TERRAIN ENHANCEMENT. WITH THE FRONT STALLING NEAR THE BIG ISLAND NORTHEAST WINDS COMBINED WITH OROGRAPHIC LIFT WILL LIKELY ALLOW FOR A GOOD AMOUNT OF SHOWERS TO FALL OVER THE WINDWARD SLOPES ON WEDNESDAY. HIGH PRESSURE WILL BE PASSING BY TO OUR NORTH THURSDAY AND FRIDAY WITH A MORE TYPICAL TRADE WIND WEATHER PATTERN RETURNING. MOISTURE EMBEDDED IN THE TRADES SOME OF WHICH WILL BE THE REMNANTS OF THE FRONT ALONG WITH AN UPPER LEVEL SHORTWAVE TROUGH MOVING ACROSS THE AREA WILL CAUSE AN UPTICK IN WINDWARD AND MAUKA SHOWERS. THE TRADE WINDS WILL BE SUFFICIENTLY STRONG ENOUGH TO HAVE SOME SHOWERS FALL OVER LEEWARD AREAS AT TIMES. WINDS WILL DROP OFF ON SATURDAY AS A WEAK TROUGH DEVELOPS NEAR THE STATE. A FEW SHOWERS CAN BE EXPECTED OVER INTERIOR AREAS MAINLY DURING THE AFTERNOON HOURS. ANOTHER AREA OF HIGH PRESSURE WILL BE BUILDING IN EARLY NEXT WEEK WITH A TRADE WIND PATTERN RETURNING ONCE AGAIN. CLOUDS AND PASSING SHOWERS WILL FAVOR WINDWARD AND MAUKA AREA. && .AVIATION... A RELATIVELY SHALLOW COLD FRONT...WITH MAX CLOUD TOPS ESTIMATED TO BE NEAR 15000 FT...WILL MOVE FROM NW TO SE ACROSS THE AREA THROUGH TONIGHT WHILE GRADUALLY WEAKENING. MOISTURE ASSOCIATED WITH THE DISSIPATING FRONT WILL LINGER OVER WINDWARD BIG ISLAND...AND POSSIBLY WINDWARD MAUI...ON WEDNESDAY. THE FRONT WILL BRING AREAS OF MVFR VIS/CIG IN SHRA THAT MAY BRIEFLY IMPACT TAF SITES...WHILE ALSO BRINGING A PERIOD OF MOUNTAIN OBSCURATION. N TO NE WINDS WILL INCREASE AFTER THE FRONT MOVES THROUGH...RESULTING IN LOW LEVEL TURBULENCE TO THE LEE OF THE TERRAIN...WITH AIRMET TANGO EVENTUALLY BEING REQUIRED FOR ALL ISLANDS. && .MARINE... STRENGTHENING NORTH TO NORTHEAST WINDS WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS OVER MOST COASTAL WATERS OVER THE NEXT FEW DAYS. WINDS MAY GET STRONG ENOUGH ACROSS THE ALENUIHAHA CHANNEL TO REQUIRE A GALE WARNING ON WEDNESDAY THUS A GALE WATCH HAS BEEN ISSUED FOR THAT ZONE. A SHORT PERIOD NORTH NORTHWEST SWELL WILL FILL IN TONIGHT AND WEDNESDAY BEFORE SLOWLY SUBSIDING THURSDAY AND FRIDAY. A SMALL NORTHWEST SWELL IS EXPECTED TO FILL IN ON SATURDAY WITH A LARGER REINFORCEMENT EXPECTED TO ARRIVE ON SUNDAY. SHORT PERIOD CHOPPY SURF WILL INCREASE OVER THE NEXT FEW DAYS DUE TO THE STRENGTHENING TRADE WINDS. THERE WILL ALSO BE A SERIES OF SMALL SOUTH SWELLS THROUGHOUT THE FORECAST PERIOD. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY FOR LANAI. SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS- KAUAI LEEWARD WATERS- KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- MAALAEA BAY-PAILOLO CHANNEL-BIG ISLAND WINDWARD WATERS. GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR ALENUIHAHA CHANNEL. SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR ALENUIHAHA CHANNEL. && SYNOPSIS/DISCUSSION/MARINE...BURKE AVIATION...BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:37 AM HST | Gale Warning | HFO | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.